Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Local stability conditions for the Babuška method of Lagrange multipliers

Author: Juhani Pitkäranta
Journal: Math. Comp. 35 (1980), 1113-1129
MSC: Primary 65N30
MathSciNet review: 583490
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the so-called Babuška method of finite elements with Lagrange multipliers for numerically solving the problem $\Delta u = f$ in $\Omega$, $u = g$ on $\partial \Omega$, $\Omega \subset {R^n}$, $n \geqslant 2$. We state a number of local conditions from which we prove the uniform stability of the Lagrange multiplier method in terms of a weighted, mesh-dependent norm. The stability conditions given weaken the conditions known so far and allow mesh refinements on the boundary. As an application, we introduce a class of finite element schemes, for which the stability conditions are satisfied, and we show that the convergence rate of these schemes is of optimal order.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30

Retrieve articles in all journals with MSC: 65N30

Additional Information

Article copyright: © Copyright 1980 American Mathematical Society